Alert archive / Tennessee / High Wind Watches in 2015
High Wind Watch 2, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Oct 26, 2015, 3:05 PM EDT for 10 counties in Tennessee; 7 counties in Virginia. It took effect at Oct 27, 2015, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 26, 2015, 3:05 PM EDT (19:05 UTC)
- In effect from
- Oct 27, 2015, 8:00 PM EDT
- Expired
- Oct 27, 2015, 3:24 AM EDT
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 66 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090 WWUS74 KMRX 261905 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT MON OCT 26 2015 ...STRONG WINDS EXPECTED OVER PORTIONS OF THE HIGH TERRAIN ACROSS EAST TENNESSEE AND SOUTHWESTERN VIRGINIA MOUNTAINS TUESDAY AFTERNOON INTO WEDNESDAY MORNING... TNZ017-018-040>047-071>074-086-087-VAZ001-002-005-006-008-271200- /O.NEW.KMRX.HW.A.0002.151028T0000Z-151028T1400Z/ SULLIVAN-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- NORTHWEST MONROE-SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY... NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY... ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG...MADISONVILLE...COKER CREEK... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 305 PM EDT MON OCT 26 2015 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * EVENT...SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE. * TIMING...TUESDAY EVENING INTO WEDNESDAY MORNING * IMPACTS...WITH THE SATURATED GROUND FROM RECENT RAINFALL...EXPECT DOWNED TREES AND POWERLINES ACROSS THE WATCH AREA WITH THE POSSIBILITY FOR A FEW SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
1 follow-up statement
231 WWUS74 KMRX 270724 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 324 AM EDT TUE OCT 27 2015 ...STRONG WINDS EXPECTED OVER PORTIONS OF THE HIGHER TERRAIN OF THE EAST TENNESSEE AND SOUTHWESTERN VIRGINIA MOUNTAINS TUESDAY AFTERNOON INTO WEDNESDAY MORNING... TNZ017-018-040>047-071>074-086-087-VAZ001-002-005-006-008-271530- /O.UPG.KMRX.HW.A.0002.151028T0000Z-151028T1400Z/ /O.NEW.KMRX.HW.W.0002.151027T2200Z-151028T1400Z/ SULLIVAN-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- NORTHWEST MONROE-SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY... NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY... ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG...MADISONVILLE...COKER CREEK... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 324 AM EDT TUE OCT 27 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTHEAST WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE...MAINLY IN AREAS ABOVE 2000 FEET IN ELEVATION. * TIMING...TUESDAY EVENING THROUGH WEDNESDAY MORNING * IMPACTS...WITH THE SATURATED GROUND FROM RECENT RAINFALL... EXPECT DOWNED TREES AND POWERLINES ACROSS THE WATCH AREA WITH THE POSSIBILITY FOR A FEW SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Oct 26, 1:42 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 26, 1:42 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 142 PM EDT MON OCT 26 2015 .AVIATION...TIGHTENING CIRCULATION AROUND THE LOWER MISSISSIPPI VALLEY LOW PRESSURE SYSTEM IS PULLING MOIST AIR ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON. QUITE AN EXTENDED PERIOD OF RAIN WITH THIS SLOW MOVING SYSTEM BUT THE WORST FLIGHT WEATHER MAY BE CONFINED TO CHA FOR MUCH OF THE FORECAST PERIOD WITH CROSS TERRAIN FLOW SCOURING OUT LOWER CLOUD LAYERS. LATE IN THE PERIOD CEILINGS AND VISIBILITY SHOULD DROP INTO AN MVFR CATEGORY AS THE MAIN UPPER SYSTEM LIFTS NORTHEAST. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Oct 26, 3:22 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 322 AM EDT MON OCT 26 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 322 AM EDT MON OCT 26 2015 /222 AM CDT MON OCT 26 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... PERIODS OF RAIN WILL SPREAD NORTH ACROSS THE AREA TODAY AND TONIGHT. RAINFALL BETWEEN ONE-HALF AND ONE INCH EXPECTED ACROSS SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA TO ONE-QUARTER INCH OVER SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A DEVELOPING LOW PRESSURE OVER THE MID-WEST STATES WILL INCREASE THE SOUTHERLY FLOW ACROSS THE SOUTHERN APPALACHIANS MONDAY NIGHT THROUGH TUESDAY NIGHT. THE INCREASING WINDS WILL PRODUCE WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS... SUCH AS CAMP CREEK AREA OF GREENE COUNTY...TENNESSEE...ESPECIALLY TUESDAY AFTERNOON AND NIGHT. WET WEATHER WILL PERSIST THROUGH AT LEAST WEDNESDAY...BUT THE THREAT OF ANY FLOODING RAINFALL IS VERY LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Wind Watches in Tennessee, 2015High Wind Watches in Virginia, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.